I been on Atenolol for high blood pressure for 5 years now. Since I've been on this drug I have gained about 20 lbs and I am still very active with excercises. I have als reduced my calorie intake but the weight does not want to come off. Is it possible that this medication will make it difficult to lose weight.
I take atenolol, also and have not seen a difference in my weight, while on it. Have you had your thyroid levels tested? Under active thyroid can cause weight gain/inability to lose. Ask your doctor for TSH, Free T3 and Free T4.
Yes, it is entirely possible that the Atenolol is responsible for your weight gain. I gained 50 pounds over the 10 years I was on it. Even diet and exercise didn't make a difference. My former PCP swore up and down that the med was not responsible for the weight gain. Long story short, I had an ablation several months ago for my heart arrythmia, no longer need to take Atenolol, and have lost a decent amount of weight since then. Perhaps there is a different med your doctor can put you on that won't cause the weight gain - you definitely should check with him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.